Toxicity of Repeat Isoflurane? A Preliminary Report
Hepatitis related to halothane has been found to follow about 1 in 35000 halothane anaesthesia . One of the most important factors in unexplained hepatitis following halothane (UHFH) is repeated exposure to halothane within a short period, and the results of the investigation of a prospective series of patients undergoing radium implantation in Oxford in 1973–1974 appeared to confirm the association . Subsequently, there has been extreme reluctance to repeat the use of halothane for anaesthesia within a few weeks (especially in middle-aged, obese women being treated for carcinoma of the cervix), despite other reports which show lack of adverse hepatic effects [3, 4].
KeywordsToxicity Dioxide Hepatitis Radium Bilirubin
Unable to display preview. Download preview PDF.
- 1.Stock GL, Strunin L (1985) Unexplained hepatitis following halothane. Anesthesiology 63:424– 439Google Scholar
- 5.Blogg CE, Sear JW (1985) Isoflurane: Metabolism, hepatic function and toxicity. In: Bennetts FE (ed) Isoflurane. The current position. Proceedings of a symposium. Medical Education Servicesm Oxford, England, pp 29–33Google Scholar